New York, 2003Hail in New York, July 25, 2003
July 25, 2003 · NWS ALY · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 25, 12:35 PM EST, 52 minutes earlier.
Area forecast discussion, Jul 25, 12:35 PM EST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE ALBANY NY
135 PM EDT FRI JUL 25 2003
.DISC...ISOLD SHRA (57 DBZ) E OF KGFL IN SLIGHTLY ENHANCED CU. WILL
UPDATE IF ATCVTY PERSISTS FOR SLIGHT CHC IN NE PTN OF CWA.
STRENGTHENING INVERSION SHOULD LIMIT DEVELOPMENT.
850 AM AFD...
WILL UPDATE TO REMOVE EARLY MORNING WORDING.
RAOB/MODEL SOUNDINGS STILL SHOW SOME INSTABILITY TODAY. BUT
DEVELOPING SUBSIDENCE INVERSION NR 700 MB SHOULD PREVENT ANY
PRECIPITATION. A FAIR AMOUNT OF CUMULUS MAY FORM BEFORE ATMOSPHERE
STABILIZES. HAVE ADDED MORE CLOUDS IN GRIDS WITH EMPHASIS OVER
HIGHER TERRAIN.
MID AFD.
A QUIET WEATHER DAY IS UNDER WAY...AND THE MODELS AGREE IT
WILL BE THE FIRST OF AT LEAST TWO. QUESTION OF THE MORNING IS TMING
OF THE PRECIPITAION ARRIVAL LATE IN THE WEEKEND. MODELS RANGE FROM
SATURDAY NIGHT TO MID DAY SUNDAY FOR PRECIPITAION ONSET IN THE
NORTHERN PART OF THE FORECAST AREA. PER THE HYDROLOGIC PREDICTION
CENTER DISCUSSION...WE WILL DISCOUNT THE EARLIEST SOLUTION OF THE
ETA...LEAVING US WITH A CHOICE OF SUNDAY MORNING THROUGH MID DAY
SUNDAY. NEXT FOCUS WAS ON PRECIPITATION ENDING TIMES. MOVED THEM
EARLIER ON SUNDAY NIGHT AND MONDAY...WHICH SEEMS TO HAVE LINED US UP
BETTER WITH OUR SURROUNDING OFFICES.
.HYDROLOGIC STATUS...
SPOTTY HEAVY RAINS HAVE SET US UP FOR PROBLEMS IF WE GET HEAVY RAINS
IN THE SAME SPOTS. NO SIGNIFICANT PRECIPITATION IS FORECAST THROUGH
SATURDAY THOUGH...SO FLOODING IS NOT EXPECTED.
.ALY...NONE.
RJW
Hazardous weather outlook, Jul 25, 3:20 AM EST, 10 hours 7 minutes before
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013-014-250815-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
420 AM EDT FRI JUL 25 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED TODAY
.DAYS TWO THOUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL WEATHER INFORMATION AND MORE DETAIL...VISIT US ON THE
WEB AT WWW.WEATHER.GOV. FROM THERE YOU CAN CLICK ON THE AREA
YOU ARE INTERESTED IN...AND VISIT THE LOCAL FORECAST OFFICE IN THAT
AREA.
Hail, Washington
- When
- July 25, 1:27 PM EST to 3:27 PM EST
- Where
- Washington County, Hartford
- Measured
- 0.01 in hail
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.367, -73.400
Isolated thunderstorms developed during the afternoon of July 25 across eastern New York. One of the storms became briefly severe in Washington County, as it spawned dime-sized hail in the town of Hartford.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Arizona, July 25, 20031 death · 1 injured · $100,000 · 52 kt wind · 2 events
- Wildfire in California, July 25 to 28, 20032 injured · $400,000 · 1 event
- Hail and Damaging Wind in Arizona, July 25, 2003$700,000 · 1.75 in hail · 2 events
- Flash Flood in Arizona, July 25, 2003$500,000 · 1 event
- Damaging Wind in Arizona, July 25, 2003$160,000 · 61 kt wind · 1 event
- Flash Flood and Damaging Wind in Arizona, July 25, 2003$75,000 · 52 kt wind · 2 events
- Lightning Strike in Florida, July 25, 2003$40,000 · 1 event
- Lightning Strike in Colorado, July 25, 20031 injured · 1 event
- Damaging Winds in Utah, July 25, 2003$3,000 · 60 kt wind · 2 events
- Cold in Alabama, July 25, 20031 event
- Cold in Alabama, July 25, 20031 event
- Lightning Strike in California, July 25, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375528.